Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

High Blood pressure
Nathc22 posted:
I am a 35 year old male. I work out four to five days a week. I do have a history of anxiety and depression as well. Runs in the family!
I recently started feeling light headed, dizzy, and very anxious. My eyesight felt strange and I was getting a very strong pull behind my eyes. I went to the ER and they checked my eyes out thoroughly. All came back fine, but my blood pressure was 175/110- They released me the same day and I felt the same symptoms when I woke up the next day. I went right to my internist and my pressure was 180-120. I was sort of freaked out. My head feels funny, light and sort of spacy. He gave me some meds and the pressure went down enough that I could leave. I am now on amlodopine and hydrochlor. I took them both last night and I feel AWFUL right now. Dizzy/lightheaded and out of it! Is this normal? The doctor also ordered a blood workup checking my kidneys and a renal ultrasound. I am a little worried, any suggestions would be great.
billh99 responded:
It is a little early to try and suggest anything. I am glad to hear that your doctor is checking the kidneys. While not a common cause for high BP, it can be a missed one - specially for sudden, large increases. Also ask him if he is checking the adrenal glands.

But in most cases high BP is "essential". That is the cause is not known and if lifestyle changes can control it then meds is needed.

But the one thing that you can start on it reduce the anxiety. That will increase BP and is not healthy long term.

There are a number of relaxation methods that will help. They include bio-feed back, meditation, breathing exercises and yoga. The book The Relaxation Response, by Herbert Benson is a good place to start.

Sometimes it helps seeing a councilor to learn some relaxtion exercises. Also it might help to see a councilor to learn what are the triggers behind the anxiety.
Nathc22 replied to billh99's response:
Great advice, I appreciate it, thanks!

Helpful Tips

Walk a Little
Just taking a short walk can help your blood pressure. More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center